Alert archive / Texas / River Flood Warnings in 2010
River Flood Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this river flood warning at Sep 25, 2010, 6:45 AM CDT for Presidio County, Texas. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2010, 6:45 AM CDT (11:45 UTC)
- Expired
- Sep 25, 2010, 8:57 PM CDT
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
- Flood severity
- Minor
County Presidio County, TX
The river
Written for the forecast point Rio Grande 5 miles SE of Presidio (PRDT2).
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 25, 6:11 AM CDT, 34 minutes earlier.
Area forecast discussion, Sep 25, 6:11 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
611 AM CDT SAT SEP 25 2010
.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.
&&
.AVIATION...
EXPECT IFR CEILINGS WILL AFFECT ALL TAF SITES THIS MORNING WITH
CEILINGS RISING TO MVFR AROUND 25/16Z AS A COLD FRONT MAKES SLOW
PROGRESS SOUTH ACROSS THE AREA. WILL CARRY SHOWERS AT ALL TAF SITES
AFTER 16Z...BUT ALLOW THE MVFR CEILINGS TO PERSIST THROUGH 25/19Z.
THINK INSTABILITY WILL BE GREATEST NEAR WINK AND FORT STOCKTON THIS
AFTERNOON...SO WILL CARRY A TEMP GROUP AT THESE SITES. MVFR...IF
NOT IFR CEILINGS WILL DEVELOP AT MOST TAF SITES LATE THIS EVENING
AND OVERNIGHT. 67
&&
.PREV DISCUSSION... /ISSUED 355 AM CDT SAT SEP 25 2010/
DISCUSSION...
LATEST SFC ANALYSIS SHOWS A WEAK FRONT EXTENDING FROM NEAR KSJT NW
INTO THE PB/WRN LOW ROLLING PLAINS...AND DRIFTING SLOWLY SOUTH...AND
HAS BEEN THE FOCUS OF YESTERDAY/S CONVECTION. RADAR BIAS
CALCULATIONS...MPE...AND RAINFALL TOTALS SUGGEST AMS IS FINALLY LOST
TROPICAL CHARACTERISTICS FROM REMNANTS OF GEORGETTE...SO Z-R
RELATIONSHIP IS BACK CONVECTIVE MODE. THAT SAID...00Z NAM HAD THE
FRONT A BIT TOO FAR NORTH...BUT THE PRECIP QPF LOOKED ABOUT RIGHT.
06Z NAM IS BETTER ON THE POSITION OF THE FRONT...BUT WETTER.
THUS...WE/LL KEEP THE FFA GOING THRU THE FIRST PD...AND RESTRICT IT
TO THE WRN LOW ROLLING PLAINS/PB. NORTHERN PORTIONS MAY SEE
HEAVIEST PRECIP IN THE MORNING...AND THE DAY SHIFT CAN PAR BACK THE
WATCH AS NEEDED. OTHERWISE...FRONT IS FORECAST TO CONTINUE MOVING
SOUTH THRU TONIGHT...W/A SECONDARY FRONT FROM UPPER TROUGH OVER THE
UPPER MIDWEST ENTERING THE FA BY 12Z SUNDAY. CONVECTION WILL TAPER
OFF AS THE FRONT MOVES S SUNDAY. DRY CONDITIONS ENSUE INTO THE
EXTENDED...W/UPPER RIDGE OVER THE SW CONUS BUILDING EAST THRU THE
PERIOD. FORECAST SOUNDINGS H85 TEMP PROGS INDICATE TEMPERATURES TO
STAY BELOW OR NEAR NORMAL IN THE SHORT TERM...AND AOA NORMAL IN THE
LONG TERM AS RIDGE BUILDS IN.
OTHERWISE...RIO GRANDE REMAINS ELEVATED...W/THE RIVER JUST GOING
INTO FLOOD NEAR PRESIDIO.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BORDEN...DAWSON...ECTOR...GAINES...GLASSCOCK...
HOWARD...MARTIN...MIDLAND...MITCHELL...REAGAN...SCURRY...
UPTON.
&&
67/44Hazardous weather outlook, Sep 25, 3:45 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 AM CDT SAT SEP 25 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 345 AM CDT SAT SEP 25 2010 /245 AM MDT SAT SEP 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS TODAY...ALONG AND BEHIND A COLD FRONT OVER THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR THESE AREAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE REST OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ALTHOUGH HEAVY RAINFALL AND POSSIBLE FLASH FLOODING COULD OCCUR ACROSS THE REST OF THE AREA...THE THREAT IS EXPECTED TO BE MORE LOCALIZED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:42 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Sep 24, 11:27 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Sep 25, 3:28 AM CDT | River Flood Warning | MAF | Presidio | 17 hr |
| Sep 25, 10:03 AM CDT | Areal Flood Advisory | MAF | Mitchell | 117 min |
| Sep 25, 10:40 AM CDT | River Flood Warning | MAF | Presidio | 30 hr |
| Sep 25, 10:40 AM CDT | River Flood Warning | MAF | Presidio | 34 hr |
| Sep 25, 11:09 AM CDT | Areal Flood Advisory | MAF | Scurry | 111 min |
| Sep 25, 11:26 AM CDT | Flash Flood Warning | MAF | Mitchell | 3 hr |
| Sep 25, 12:21 PM CDT | Areal Flood Advisory | MAF | Howard | 114 min |
| Sep 25, 2:48 PM CDT | Areal Flood Advisory | MAF | Martin, Midland | 117 min |
| Sep 25, 3:25 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 2 hr |
Nearby
River Flood Warnings in Texas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.